This morning I woke up and took 18units of Novorapid instead of Lantus..I realized right after giving myself the shot..so I still gave myself Lantus..but now I'm at work with like 5cans of pepsi, a bunch of cookies and peanut butter granola bars waiting for my level to drop. i can already feel it dropping really fast which always freaks me out! I was already high (20mmol/L) so i only really took an extra 10 units..but I worked that out and that's almost 4cans of pepsi! ugggggggggh!
Did this a couple of times taking shots. At least you realized the mistake right away!
Could you put your long acting in a baggie or some separate container so that you have to take it out to use it and it's harder to make a mistake?
I've tried taping a different coloured post-it to each one, but forgot when I got new bottles last night from my mom's house so I might try that again. I have an endo appointment in June though so I'm thinking of asking for a Lantus pen vs the vial. I figure if I only have Novorapid in a vial, it will be harder for me to get mixed up.
I hate pens (the noise it makes and the amount of time it takes REALLY bugs me) but since I only take Lantus twice a day, I hopefully can get used to it...vs using a pen for Novorapid.
Ooh! That must suck! I have never done that because I am SUPER careful with that. I also have different colored bottles, but it could still happen. I dont know what I would do if I did that, because I get on the bus a few minutes after I do my biggest shot of the day, my morning/ breakfast shot. I also have to mix insulin for that one. Better luck next time Batts!
If you can get just the pen vials - you can still use the regular syringes. That is what we do because my son doesn't go thru a regular vial of insulin in a month - so we just get the pen vials to fill his pump. THis approach would solve the mixing up - the tiny pen vials vs. the normal but you wouldn't actually have to put up with the things you don't like about the pen. Only caveat is that once you use a regular syringe in a pen vial you CAN NOT use it in a pen.
THat is a scary situation though. WE only had the mix up once the other way. (Levemir given instead of breakfast Novolog.)
yeah my bottles are already shaped different so i'm not sure that would make much of a difference. i'd probably still need to do the colour paper =/